MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.21918

Медицинская библиотека · Cureus · 2022

Cefepime-Induced Neurotoxicity in a 74-Year-Old Woman.

Sharma Samanvaya, Khan Muzammil, Owais Muhammad, Haider Asim

Клинический случайСтатьяПеревод в очереди

Аннотация

Cefepime is a fourth-generation cephalosporin with anti-pseudomonal coverage. It has been known to cause neurotoxicity, especially in critically ill patients and those with renal impairment. This neurotoxicity is poorly characterized and under-recognized. We present a case of cefepime-induced neurotoxicity in a 74-year-old woman being treated for cellulitis and osteomyelitis. Symptoms were gradual in onset and included confusion, verbal perseveration, and myoclonus. EEG findings included generalized periodic discharges (GPD) and generalized rhythmic delta activity with admixed sharps (GRDA + S). Symptoms resolved one to two days after the cessation of cefepime and anti-epileptic therapy with lorazepam, topiramate, and levetiracetam. We follow this with a discussion of available literature and recommend regular therapeutic drug monitoring in the future.

Для цитирования: Sharma Samanvaya, Khan Muzammil, Owais Muhammad, Haider Asim. Cefepime-Induced Neurotoxicity in a 74-Year-Old Woman.. Cureus. 2022. DOI: 10.7759/cureus.21918.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.